Alert archive / Tennessee / Red Flag Warnings in 2008
Red Flag Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this red flag warning at Mar 25, 2008, 7:18 AM CDT for 37 counties in Tennessee. It took effect at Mar 25, 2008, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2008, 7:18 AM CDT (12:18 UTC)
- In effect from
- Mar 25, 2008, 12:00 PM CDT
- Expired
- Mar 25, 2008, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Nashville, TN
All 37 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Hardin County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Lincoln County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2035 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KOHX 251218 RFWOHX RED FLAG WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 718 AM CDT TUE MAR 25 2008 ...A RED FLAG WARNING IS IN EFFECT FOR TN DISTRICTS 4 AND 5 FROM NOON CDT TODAY THROUGH 9 PM CDT... .A TIGHTENING PRESSURE GRADIENT WILL COMBINE WITH MIN RH VALUES IN THE 20 TO 23 PERCENT RANGE TODAY. 20 FOOT SOUTHWESTERLY WIND SPEEDS IN THE 15 TO 20 MPH RANGE WILL PERSIST THIS AFTERNOON ALONG WITH HIGHER GUSTS. THUS...RED FLAG CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS TN DISTRICTS 4 AND 5. TNZ005>011-023>034-056>066-075-078-092>096-252030- /O.NEW.KOHX.FW.W.0001.080325T1700Z-080326T0200Z/ FIRE WEATHER ZONE DISTRICT 5 NORTH CHEATHAM-DAVIDSON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON- RUTHERFORD-STEWART-SUMNER-WILLIAMSON-WILSON- FIRE WEATHER ZONE DISTRICT 4 CANNON-CLAY-CUMBERLAND-DE KALB-FENTRESS-JACKSON-MACON-OVERTON- PICKETT-PUTNAM-SMITH-TROUSDALE-WARREN-WHITE- FIRE WEATHER ZONE DISTRICT 5 SOUTH BEDFORD-GILES-HARDIN-HICKMAN-LAWRENCE-LEWIS-LINCOLN-MARSHALL- MAURY-PERRY-WAYNE- 718 AM CDT TUE MAR 25 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. MIN RH VALUES OF 20 TO 23 PERCENT ARE EXPECTED ALONG WITH 20 FT WIND SPEEDS IN THE 15 TO 20 MPH RANGE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JCOHEN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this red flag warning went out at Mar 25, 3:27 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Mar 25, 3:27 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 327 AM CDT TUE MAR 25 2008 .SHORT TERM... LATEST ANALYSIS SHOWING SFC/LL HIGH PRESSURE CENTERED OVER THE REGION THIS MORNING...NORTHWEST FLOW CONTINUING ALOFT...AND EXPANSIVE DRY AIR. MAP ALSO SHOWING SFC LOW/WEAK FRONTAL BOUNDARY ACROSS THE PLAINS. PLAINS SFC LOW WILL MOVE TO THE GREAT LAKES BY DAYS END...LAYING FRONTAL BOUNDARY FROM THERE INTO THE CENTRAL PLAINS. TIGHTENING GRADIENT THIS AFTERNOON AHEAD WILL INCREASE WAA AND WITH VERY LOWS DEWS ...TEMPS SHOULD PUSH INTO THE 60S. LATEST RUNS CONTINUE TO SAG FRONTAL BOUNDARY TONIGHT/WEDNESDAY BUT NOT QUITE AS FAR SOUTH. BOUNDARY MAKES IT INTO THE SOUTHERN OH VALLEY... GETS CAUGHT UP BY CENTRAL PLAINS LOW AND BECOMES STATIONARY THERE THROUGH MUCH OF THURSDAY. THIS WILL KEEP THE MAIN STORM TRACK NORTH OF THE MID- STATE THROUGH THE SHORT TERM ULTIMATELY KEEPING PCPN MINIMAL TODAY THROUGH THURSDAY...ESPECIALLY SOUTH/EAST. .LONG TERM... THURSDAY NIGHT/FRIDAY...A SFC WAVE WILL RIDE ALONG BOUNDARY JUST AHEAD OF A VERY WEAK SHORTWAVE AND EVENTUALLY DRAG TRAILING COLD FRONT ACROSS THE CWA FRIDAY NIGHT. PCPN CHANCES WILL AGAIN REMAIN LOW THURSDAY NIGHT BUT RAMP UP SIGNIFICANTLY FRIDAY THROUGH EARLY SATURDAY AS FRONT AND ASSOCIATED DEEP MOISTURE APPROACHES AND PASSES. THE AREA WILL DRY OUT LATER SATURDAY INTO EARLY SUNDAY BUT SFC/LL HIGH SETTING UP ACROSS THE GREATS LAKES WILL MOVE RAPIDLY EAST ALLOWING MOISTURE ADVECTION AND EVENTAULLY SMALL PCPN CHANCES TO RETURN SUNDAY AFTERNOON/NIGHT. PCPN CHANCE WILL INCREASE RAPIDLY MONDAY AS ANOTHER FRONT MOVES CLOSE TO THE MID-STATE BY DAYS END...AND ACROSS MONDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 63 44 65 52 / 0 10 20 20 CLARKSVILLE 62 46 64 53 / 0 10 30 30 CROSSVILLE 57 38 60 46 / 0 0 10 10 COLUMBIA 63 43 67 51 / 0 0 10 10 LAWRENCEBURG 63 41 68 50 / 0 10 10 10 WAVERLY 63 45 66 52 / 0 10 30 30 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Mar 25, 4:02 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 402 AM CDT TUE MAR 25 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-261030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 402 AM CDT TUE MAR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT DUE TO LOW MOISTURE CONTENT AND GUSTY WIND...FIRE DANGER WILL BE HEIGHTENED TODAY...ESPECIALLY IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:09 PM CDT | Red Flag Warning | OHX | Bedford, Cannon, Cheatham, Clay, Cumberland, Davidson and 31 more | 7 hr |
Nearby
Red Flag Warnings in Tennessee, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.